9 doctors weighed in:
Are severe nocturnal leg cramps sign of any illnesses? Both legs affected. Just switched from Soma to flexeril (cyclobenzaprine hcl) b/c daytime fatigue. Want to avoid Soma
9 doctors weighed in

Dr. Keegan Duchicela
Family Medicine
3 doctors agree
In brief: Could be.
Many medications can cause cramps, so talk with your doc about the meds you are on first.
With nocturnal leg cramps, i'd probably do some basic blood work to check for anemia, as well as your potassium and other electrolytes, thyroid and kidney function. And good for you for wanting to avoid soma (carisoprodol). At the risk of incurring corporate pharmaceutical wrath - i've found it to be an awful medication.

In brief: Could be.
Many medications can cause cramps, so talk with your doc about the meds you are on first.
With nocturnal leg cramps, i'd probably do some basic blood work to check for anemia, as well as your potassium and other electrolytes, thyroid and kidney function. And good for you for wanting to avoid soma (carisoprodol). At the risk of incurring corporate pharmaceutical wrath - i've found it to be an awful medication.
Dr. Keegan Duchicela
Dr. Keegan Duchicela
Thank
Mike Moore
Family Medicine
2 doctors agree
In brief: Maybe withdrawal...
Soma (carisoprodol) is broken down by the body into a drug called "meprobamete" that has some barbiturate like characteristics.
When you stop taking Soma (carisoprodol) it can cause some withdrawal-like syndromes. The bottom line is that if you are experiencing any symptoms after starting a new medication you should contact the prescriber right away.

In brief: Maybe withdrawal...
Soma (carisoprodol) is broken down by the body into a drug called "meprobamete" that has some barbiturate like characteristics.
When you stop taking Soma (carisoprodol) it can cause some withdrawal-like syndromes. The bottom line is that if you are experiencing any symptoms after starting a new medication you should contact the prescriber right away.
Mike Moore
Mike Moore
Answer assisted by Mike Moore, Medical Student
Thank
1 comment
Mike Moore
You're right, that should be low enough so that withdrawal shouldn't happen. Hope you get to talk to your doctor soon if you're not better!
Dr. James Isobe
Phlebology
1 doctor agrees
In brief: Yes
Commonly venous disease, with leaky venous valves, resulting in leg swelling, and pain.
See a phlebologist to have your legs evaluated.

In brief: Yes
Commonly venous disease, with leaky venous valves, resulting in leg swelling, and pain.
See a phlebologist to have your legs evaluated.
Dr. James Isobe
Dr. James Isobe
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
162K people helped
Continue
108,000 doctors available
Read more answers from doctors